AIMS Mathematics, 2017, 2(4): 706-735. doi: 10.3934/Math.2017.4.706

Research article

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Mean-field-type games

Learning and Game Theory Laboratory, New York University Abu Dhabi

This article examines games in which the payoffs and the state dynamics depend not onlyon the state-action profile of the decision-makers but also on a measure of the state-action pair. Thesegame situations, also referred to as mean-field-type games, involve novel equilibrium systems to besolved. Three solution approaches are presented: (i) dynamic programming principle, (ii) stochasticmaximum principle, (iii) Wiener chaos expansion. Relationship between dynamic programming andstochastic maximum principle are established using sub/super weak differentials. In the non-convexcontrol action spaces, connections between the second order weaker differentials of the dual functionand second order adjoint processes are provided. Multi-index Wiener chaos expansions are used totransform the non-standard game problems into standard ones with ordinary differential equations.Aggregative and moment-based mean-field-type games are discussed.
  Figure/Table
  Supplementary
  Article Metrics

References

1. L. S. Shapley, Stochastic games, PNAS, P. Natl Acad. Sci. USA, 39 (1953), 1095-1100.    

2. B. Jovanovic, R. W. Rosenthal, Anonymous sequential games, J. Math. Econ. Elsevier, 17 (1988), 77-87.    

3. J. M. Lasry, P. L. Lions, Mean field games, Jpn. J. Math. 2 (2007), 229-260.    

4. A. Bensoussan, B. Djehiche, H. Tembine, et al. Risk-sensitive mean-field-type control, IEEE CDC, 2017.

5. B. Djehiche, S. A. Tcheukam and H. Tembine, A Mean-Field Game of Evacuation in Multi-Level Building, IEEE T. Automat. Contr. 62 (2017), 5154-5169.    

6. L. A. Petrosjan, Stability of the solutions in differential games with several players, Vestnik Leningrad. univ. 19 (1977), 46-52.

7. B. Jourdain, S. Méléard andW.Woyczynski, Nonlinear SDEs driven by Lévy processes and related PDEs, Alea, 4 (2008), 1-29.

8. R. Buckdahn, B. Djehiche, J. Li, et al. Mean-field backward stochastic differential equations: a limit approach, Ann. Probab. 37 (2009), 1524-1565.    

9. R. Buckdahn, J. Li and S. Peng, Mean-field backward stochastic differential equations and related partial differential equations, Stoch. Proc. Appl. 119 (2009), 3133-3154.    

10. D. Andersson, B. Djehiche, A maximum principle for SDEs of Mean-Field Type, Appl. Math. Opt. 63 (2011), 341-356.    

11. R. Buckdahn, B. Djehiche and J. Li, A General Stochastic Maximum Principle for SDEs of Mean-Field Type, Appl. Math. Opt. 64 (2011), 197-216.    

12. J. Hosking, A stochastic maximum principle for a stochastic differential game of a mean-field type, Appl. Math. Opt. 66 (2012), 415-454.    

13. J. Li, Stochastic maximum principle in the mean-field controls, Automatica, 48 (2012), 366-373.    

14. M. Hafayed, S. Abbas, A. Abba, On mean-field partial information maximum principle of optimal control for stochastic systems with Lévy processes, J. Optimiz. Theory App. 167 (2015), 1051-1069.    

15. R. Elliott, X. Li and Y. H. Ni, Discrete time mean-field stochastic linear-quadratic optimal control problems, Automatica, 49 (2013), 3222-3233.    

16. M. Hafayed, A mean-field maximum principle for optimal control of forward-backward stochastic differential equations with Poisson jump processes, International Journal of Dynamics and Control, 1 (2013), 300-315.    

17. A. Bensoussan, J. Frehse and S. C. P. Yam, Mean-field games and mean-field-type control theory, SpringerBriefs in mathematics, Springer, 2013.

18. B. Djehiche, H. Tembine and R. Tempone, A Stochastic Maximum Principle for Risk-Sensitive Mean-Field-Type Control, IEEE T. Automat. Contr. 60 (2015), 2640-2649.    

19. H. Tembine, Risk-sensitive mean-field-type games with Lp-norm drifts, Automatica, 59 (2015), 224-237.    

20. B. Djehiche, H. Tembine, Risk-Sensitive Mean-Field-Type Control under Partial Observation, In Stochastics in environmental and financial economics, Springer Proceedings in Mathematics and Statistics, 2016.

21. K. Law, H. Tembine and R. Tempone, Deterministic Mean-Field Ensemble Kalman Filtering, SIAM J. Sci. Comput. 38 (2016), 1251-1279.    

22. J. Robinson, Applied Analysis lecture notes, University of Warwick, 2006.

23. R. H. Cameron, W. T. Martin, The orthogonal development of non-linear functionals in series of Fourier-Hermite functionals, Ann. Math. 48 (1947), 385-392.    

24. N. Wiener, The homogeneous chaos, Am. J. Math. 60 (1938), 897-936.    

25. N. Wiener, Nonlinear Problems in Random Theory, Technology Press of the Massachusetts Institute of Technology/Wiley, New York, 1958.

26. F. Augustin, A. Gilg, M. Paffrath, et al. Polynomial chaos for the approximation of uncertainties: Chances and limits, Eur. J. Appl. Math. 19 (2008), 149-190.

27. G. Wang, C. Zhang and W. Zhang, Stochastic maximum principle for mean-field type optimal control under partial information, IEEE T. Automat. Contr. 59 (2014), 522-528.    

28. Z.Wu, A maximum principle for partially observed optimal control of forward-backward stochastic control systems, Science China information sciences, 53 (2010), 2205-2214.    

29. J. Yong, Linear-quadratic optimal control problems for mean-field stochastic differential equations, SIAM J. Control Optim. 51 (2013), 2809-2838.    

30. H. Tembine, Uncertainty quantification in mean-field-type teams and games, In Proceedings of 54th IEEE Conference on Decision and Control (CDC), 2015, 4418-4423,

31. S. Tang, The maximum principle for partially observed optimal control of stochastic differential equations, SIAM J. Control Optim. 36 (1998), 1596-1617.    

32. H. Ma, B. Liu, Linear Quadratic Optimal Control Problem for Partially Observed Forward Backward Stochastic Differential Equations of Mean-Field Type, Asian J. Control, 2017.

33. G. Wang, Z. Wu and J. Xiong, A linear-quadratic optimal control problem of forward-backward stochastic differential equations with partial information, IEEE T. Automat. Contr. 60 (2015), 2904-2916.    

34. Q. Meng, Y. Shen, Optimal control of mean-field jump-diffusion systems with delay: A stochastic maximum principle approach, J. Comput. Appl. Math. 279 (2015), 13-30.    

35. T. Meyer-Brandis, B. Oksendal and X. Y. Zhou, A mean-field stochastic maximum principle via Malliavin calculus, Stochastics, 84 (2012), 643-666.

36. Y. Shen, Q. Meng and P. Shi, Maximum principle for mean-field jump-diffusion stochastic delay differential equations and its application to finance, Automatica, 50 (2014), 1565-1579.    

37. Y. Shen, T. K. Siu, The maximum principle for a jump-diffusion mean-field model and its application to the mean-variance problem, Nonlinear Anal-Theor, 86 (2013), 58-73.    

38. G.Wang, Z.Wu, The maximum principles for stochastic recursive optimal control problems under partial information, IEEE T. Automat. Contr. 54 (2009), 1230-1242.    

39. G. Wang, Z. Wu and J. Xiong, Maximum principles for forward-backward stochastic control systems with correlated state and observation noises, SIAM J. Control Optim. 51 (2013), 491-524.    

40. B. Djehiche, A. Tcheukam and H. Tembine, Mean-Field-Type Games in Engineering, AIMS Electronics and Electrical Engineering, 1 (2017), 18-73.

41. J. Gao, H. Tembine, Distributed Mean-Field-Type Filters for Big Data Assimilation, IEEE International Conference on Data Science Systems (DSS), Sydney, Australia, 12-14 Dec. 2016.

42. A. K. Cisse, H. Tembine, Cooperative Mean-Field Type Games, 19th World Congress of the International Federation of Automatic Control (IFAC), Cape Town, South Africa, 24-29 August 2014, 8995-9000.

43. H. Tembine, Tutorial on Mean-Field-Type Games, 19th World Congress of the International Federation of Automatic Control (IFAC), Cape Town, South Africa, 24-29 August 2014.

44. G. Rossi, A. S. Tcheukam and H. Tembine, How Much Does Users' Psychology Matter in Engineering Mean-Field-Type Games,Workshop on Game Theory and Experimental Methods, June 6-7, Second University of Naples, Italy, 2016.

45. A. S. Tcheukam, H. Tembine, On the Distributed Mean-Variance Paradigm, 13th International Multi-Conference on Systems, Signals & Devices. Conference on Systems, Automation & Control. March 21-24, 2016 - Leipzig, Germany, 604-609.

46. T. E. Duncan, H. Tembine, Linear-quadratic mean-field-type games: A direct method, Preprint, 2017.

47. T. E. Duncan, H. Tembine, Linear-quadratic mean-field-type games with common noise: A direct method, Preprint, 2017.

48. T. E. Duncan, H. Tembine, Other-regarding payoffs in linear-quadratic mean-field-type games with common noise: A direct method, Preprint, 2017.

49. T. E. Duncan, H. Tembine, Nash bargaining solution in linear-quadratic mean-field-type games: A direct method, Preprint, 2017.

50. H. Tembine, B. Djehiche, P. Yam, et al. Mean-field-type games with jumps and regime switching, Preprint, 2017.

Copyright Info: © 2017, Hamidou Tembine, licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Article outline

Show full outline
Copyright © AIMS Press All Rights Reserved